Alert archive / California / High Wind Warnings in 2006

High Wind Warning 1, NWS Medford, OR

January 1, 2006Siskiyou County, California

NWS Medford, OR issued this high wind warning at Jan 1, 2006, 4:25 AM PST for Siskiyou County, California. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2006, 4:25 AM PST (12:25 UTC)
Expired
Jan 1, 2006, 4:00 PM PST
In force
12 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 1, 10:02 AM PSTNON-TSTM WND DMG4 Ssw Weed, CAWIND GUSTING OUT OF THE SOUTH 40 TO 55 MPH. NO DAMAGE REPORTED.
Jan 1, 2:00 PM PSTSNOW 64 Sw Weed, CA6 INCHES SNOWFALL 8AM - 6PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 011225
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
425 AM PST SUN JAN 1 2006

CAZ081-012030-
/O.UPG.KMFR.WI.Y.0001.060101T1400Z-060102T0200Z/
/O.EXB.KMFR.HW.W.0001.060101T1400Z-060102T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
425 AM PST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON 
FOR THE SHASTA VALLEY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR THE
SHASTA VALLEY. THE WIND ADVISORY IS NO LONGER IN EFFECT.

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY
AND PRODUCE STRONG WINDS OVER THE AREA LATE SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN
EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH THROUGH
THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-012030-
/O.CON.KMFR.HW.W.0001.000000T0000Z-060102T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
425 AM PST SUN JAN 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE SOUTHERN OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE SOUTHERN OREGON COAST. 

A STRONG COLD FRONT WILL APPROACH THE COAST THIS MORNING
AND WILL BRING STRONG WINDS TO THE COAST THROUGH THIS AFTERNOON.
SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH ALONG THE
COAST ARE ANTICIPATED. THE STRONGEST WINDS WILL OCCUR AT THE
HEADLANDS AND ALONG OTHER EXPOSED HIGHER TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SVEN
2 follow-up statements
000 
WWUS76 KMFR 012016
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1216 PM PST SUN JAN 1 2006

ORZ021-022-012130-
/O.CAN.KMFR.HW.W.0001.000000T0000Z-060102T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1216 PM PST SUN JAN 1 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. THE STORM THAT BROUGHT HIGH WINDS TO THE COAST HAS
MOVED NORTHEAST AND WEAKENED.  WINDS WILL CONTINUE TO SLOWLY 
DIMINISH THROUGH THIS EVENING.

$$

CAZ081-020000-
/O.EXT.KMFR.HW.W.0001.000000T0000Z-060102T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1216 PM PST SUN JAN 1 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM HAS MOVED INTO THE REGION AND
WILL PRODUCE STRONG WINDS OVER THE AREA THROUGH SUNDAY
AFTERNOON. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN EXPECT
WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH THROUGH THIS
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 111947
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1147 AM PST WED JAN 11 2006

ORZ021-022-120400-
/O.UPG.KMFR.HW.A.0001.060112T2000Z-060113T1200Z/
/O.NEW.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1147 AM PST WED JAN 11 2006

...HIGH WIND WARNING IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

ANOTHER STRONG FRONT IS EXPECTED TO REACH THE COAST THURSDAY
AFTERNOON AND MOVE SLOWLY INLAND THROUGH THURSDAY NIGHT. WINDS
STRENGTHEN IN ADVANCE OF THE FRONT. SOUTHWEST WINDS WILL INCREASE 
TO 30 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY AFTERNOON. STRONG
WINDS WILL CONTINUE THURSDAY NIGHT DIMINISHING EARLY FRIDAY
MORNING AS THE COLD FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MO

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 1, 3:15 AM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Jan 1, 3:15 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
315 AM PST SUN JAN 1 2006

.DISCUSSION...A VERY VIGOROUS SYSTEM IS APPROACHING THE COAST THIS
MORNING. STORM FORCE WINDS ARE ALREADY SURFACING AT THIS TIME IN
THE COASTAL WATERS WITH NUMEROUS LIGHTNING STRIKES AT 127W. STRONG
MOISTURE ADVECTION FROM THE SACRAMENTO VALLEY AND OROGRAPHIC LIFTING
WILL COMBINE WITH STRONG JET DYNAMICS ALOFT TO CREATE VERY GOOD
VERTICAL MOISTURE IN EXTREME NORTHERN CALIFORNIA TODAY INTO THE
EARLY EVENING. THE REGION WILL BE IN THE Y OF A SPLITTING JET
WITH STRONG DIFLUENCE ALOFT COMBINING WITH THE STRONG LOW LEVEL
MOISTURE ADVECTION AND OROGRAPHIC LIFT. THIS WILL BRING HIGH QPF
AMOUNTS TO THE SISKIYOUS AND EXTREME SOUTHERN OREGON CASCADES. THE
TRICKY PART WILL BE THE SNOW LEVELS. STRONG WINDS AND HIGH PRECIP
RATES WILL CAUSE THE SNOW LEVELS TO VARY BY AS MUCH AS SEVERAL
THOUSAND FEET OVER A SHORT DISTANCE...BUT GENERALLY BE IN THE 3500
TO 4000 FOOT RANGE IN THE WARNING AREA. AS THE SYSTEM WRAPS MORE
TIGHTLY LATE THIS AFTERNOON...ENTRAINING THE COLD AIR ALOFT...
SHOWERS WILL CONTINUE INTO THE EVENING WITH THE EAST SIDE SEEING
GENERALLY SNOW ADVISORY AMOUNTS. AFTER THIS SYSTEM PASSES THROUGH A
COLD SHOWERY PATTERN REMAINS WITH THE NEXT WEAKER SYSTEM SEEING A
DUSTING OF SNOW ON THE TRAIL END AS LOW AS 2000 FEET.

.EXTENDED DISCUSSION...THERE WILL BE A SHORT BREAK IN THE ACTIVE
PATTERN AS A WEAK RIDGE BUILDS OVER THE AREA TUESDAY WITH ONLY WIDELY
SCATTERED SHOWER ACTIVITY EXPECTED OVER THE FORECAST AREA. THEN LATE
TUESDAY INTO WEDNESDAY...THERE WILL BE ADDITIONAL PRECIPITATION AND
STRONG WINDS  TO THE AREA AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO
THE PACIFIC NORTHWEST. MODELS INDICATE THAT THIS SYSTEM IS FOLLOWED
BY A BRIEF PERIOD OF RIDGING BEFORE ANOTHER STRONG LOW PRESSURE
SYSTEM ARRIVES IN THE NORTHWEST AT THE END OF THE WEEK.

&&

.AVIATION...A STRONG COLD FRONT WILL BE COMING ASHORE THIS MORNING
BRINGING VERY STRONG WINDS TO THE COAST AND THE SHASTA VALLEY. MVFR
TO IFR CONDITIONS WILL PREVAIL IN NORTHERN CALIFORNIA THROUGH THE
DAY WITH HIGHER TERRAIN OBSCURED THROUGHOUT THE REGION. IFR
CONDITIONS SPREAD TO EAST OF THE CASCADES THIS EVENING.

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA
      BORDER 0-60 NM.
     STORM WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY
      AFTERNOON FLORENCE TO CA BORDER 0-60 NM.
     FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTH FORK OF THE
      COQUILLE RIVER AT MYRTLE POINT.
     FLOOD WARNING REMAINS IN EFFECT FOR THE COQUILLE RIVER AT
      COQUILLE.
     FLOOD WARNING IN EFFECT FOR NORTH FORK OF THE COQUILLE RIVER
      AT MYRTLE POINT.
     FLOOD WARNING REMAINS IN EFFECT FOR THE SPRAGUE RIVER AT
      BEATTY.
     FLOOD WARNING REMAINS IN EFFECT FOR THE UMPQUA RIVER AT ELKTON.
     FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS
      TO GOLD BEACH.
     FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER AT GOLD RAY.
     FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER AT GRANTS
      PASS.
     HIGH WIND WARNING COASTAL ZONES 21-22 EARLY SUNDAY MORNING
      THROUGH SUNDAY AFTERNOON.
     HIGH SURF ADVISORY FOR ZONES 21 AND 22 EARLY SUNDAY MORNING
      THROUGH MONDAY AFTERNOON.
     SNOW ADVISORY IN EFFECT FOR OR ZONES 25...28 AND 29 FOR TONIGHT.

CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO
      PT ST GEORGE CA 0-60 NM.
     STORM WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY AFTERNOON OR
      BORDER TO PT ST GEORGE CA 0-60 NM.
     FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT SEIAD
      VALLEY...
     FLOOD WARNING REMAINS IN EFFECT FOR THE SCOTT RIVER AT FORT
      JONES.
     WIND ADVISORY SUNDAY AFTERNOON FOR THE SHASTA VALLEY CA
       ZONE 81.
     WINTER STORM WARNING IN EFFECT THROUGH SUNDAY EVENING ZONES
      80...81...82 AND 83.
     SNOW ADVISORY IN EFFECT FOR CA ZONES 84 AND 85 FOR TONIGHT.
&&

SVEN

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD

In the hours before

Local storm report, Jan 1, 2:03 AM PST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
203 AM PST SUN JAN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       1 NNE SCOTTSBURG        43.67N 123.81W
12/31/2005  1.13 INCH        DOUGLAS            OR   TRAINED SPOTTER

            PAST 24 HRS ENDING AT 10 PM.

&&

GERIG

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:25 AM PSTSnow AdvisoryMFRSiskiyou23 hr
Jan 1, 4:25 AM PSTSnow AdvisoryMFRModoc, Siskiyou23 hr
Jan 1, 4:25 AM PSTWinter Storm WarningMFRSiskiyou11 hr
Jan 1, 2:55 PM PSTHeavy Snow WarningMFRSiskiyou13 hr

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.